AZT (Zidovudine 300mg)
Oct 28, 2001
I just started taking AZT. I have always bruised very easy (since I was a child). Is there any potential problems I should be aware of? Is this something I should inform my doctor about? Is there a window of time for taking your meds that you should stay within? e.g., 2/day take 1st at 9:00am second at 8:30 - 9:30? or should they be taken 9 am/ 9pm sharply?
Response from Dr. Henry
Although AZT can cause bone marrow suppression, for persons who bruise easily that is rarely a concern. Also, if the easy bruising is due to low a platelet count, AZT sometimes helps that condition. The twice a day dosing for AZT is usually OK +/- 2 hours or so though the goal is to average 12 hours apart. I wouldn't lose sleep if on some days the doses are taken 10-14 hours apart. The most important thing is to not miss doses! KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does HIV Cause White Bumps On Penis?
- Is Painful Urination An Acute Symptom Of HIV?
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Can You Get Rid Of Gunnera The Std?
- If A Man Pulls Out Before He Comes Can I Still Get A Std?
- Are Post Nasal Drip And Dry Cough Signs Of HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.